Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

How is brain fog treated ?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hi doctor,

I’m a Male 44, 75 kg, 1.8m
Have fatigue and brain fog most of my life.
Eat healthy, and exercise. Sleep ok.
Have done lots of medical test, b12, iron status, thyroid, diabetes etc. all normal.
Had erosions and gastritis recently.
Taking lansoprazole

Made fatigue and brain fog better for one week only.( With lansoprazole) also the same with ranitidine (started with Ranitidine and changed to Lansoprazole)


I’ve seen an Endocrinologists at the end of 2010.
He said, I had Growth hormone deficiency
Done a MIR SCAN pituitary gland normal (I look normal)
Put me on somatropin injection (lowest dose) no improvement, after 2 weeks bad reaction very nerves and could not sleep anymore and also depression
Had to take nitrazapam and mitazapam for 4 months to get back to sleep again.
This caused the erosions and gastritis.
Erosions and gastritis is getting better with lansoprazole. But still have fatigue and brain fog.

Any help appreciated.

Posted Sat, 14 Apr 2012 in Stroke
Answered by Dr. Ashish Mittal 13 hours later

Thanks for your query.

Important points of your query:

• Presence of long term symptoms: fatigue and brain fog (cognitive dysfunction)

• Normal reports on: Lots of medical test, B12, iron status, Thyroid, Diabetes and MRI Brain.

• Sleep difficulty and depression after treatment with somatropin which improved after treatment with nitrazepam and mirtazapine.

Gastritis after treatment of sleep difficulty and depression which is being treated with lansoprazole and improvement with treatment.

• Fatigue and brain fog (cognitive dysfunction) still main concern.

I need following information to help you better:

• Past or family history of similar or other psychiatric illness or psychological symptoms like: Low mood, euphoric mood, sleep difficulty, negative thoughts towards self & others, decrease sex desire, multiple pain complaints, suspiciousness and dysfunction in social or occupational life because of these symptoms.

• Past and present treatment details with doses of medicines.

• In psychology we use brain fog word for cognitive dysfunctions like: confusion, forgetfulness and difficulty in concentrating.

Do you have all these symptoms or some of these symptoms? It is better if you describe problem in your own word, as you experienced it.

Wishing you Good Health.

I will be available for follow up query.

Above answer was peer-reviewed by
Follow-up: How is brain fog treated ? 7 hours later
My symptoms: slower thinking, concentration, short term memory and fatigue.
Some times sluring of voice. no depression.
No family history with this.
No pain.
Low social life because of this.
Past medicine
Tryed Prozac up to 60mg for a year no improvement.
somatropin 0.1 mg injections for 2 weeks very bad reaction.(caused nerves and sleep problem)
Not sleeping because of somatropin caused depression.
Then had to take nitrazepam 10 mg and mirtazapine 30mg for 4 months.
Sleeping now and no depression.
I'm now taking lansoprazole 30mg for gastritis two weeks now.
when i first toke lansoprazole my energy shot up my concentration, short term memory(thinking speed) improved. more confident(better mood). felt stronger,even my back felt straighter but only lasted for a week.
the same happen when i toke ranitidine 150mg.
And also in the past when I tryed energy supplements, they only worked once and only for 2 days.(ROYAL JELL SUPPLEMENT example).

Answered by Dr. Ashish Mittal 13 hours later

Thanks for further information.

From your information it is clear that you have long term symptoms of slower thinking, concentration, short term memory and fatigue which can be explained by mild depression or dysthymia. In between severity of depression increases and for that you have received treatment (mirtazapine) although it was precipitated by somatropin.

Somatropin induced sleep disturbance stopped after stoppage of medicine and it does not last for months and it was moderate to severe depressive episode for which you had received treatment.

Depression usually accompany with anxiety and excessive worry related to health, finance and well being of family members and may also lead to excessive acid secretion causing gastritis.

So you need long term treatment of depression may be for years considering long duration of symptoms and it will decrease your acidity too with lansoprazole.

In your case combined treatment with medicines like one of SSRI group of medicine or mirtazapine depending on your case suitability along with cognitive behaviour therapy by trained therapist will be helpful.

Hope this will help you.

Wishing you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor